MAUDE Adverse Event Report: DEPUY MITEK VAPR III LOW PROFILE SUCTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK VAPR III LOW PROFILE SUCTION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and forwarded to the supplier for investigation.Visual observation of the active tip indicates signs of activation and the manifold at 8 o'clock position of the tip shows signs of melting.This damage to the active tip would lead to the reported failure, confirming this complaint.Moreover, upon close inspection, it was found out that the o-ring, at the proximal end of the device, is missing.The primary purpose of this 0-ring is to provide a seal within connector handpiece, ensuring the electrical connections between the handpiece and the electrode remain saline free.A secondary purpose would also ensure a tight fit within the handpiece.A batch record review has been conducted and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one dissimilar complaint for this lot of devices that were released to distribution.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that the output-error alarm continued during rotator cuff repair surgical procedure.The surgeon pushed the footswitch with the device outside the patient¿s body to check the functionality and the device sparked at the lateral side.The device was replaced by the side effect electrode with the same handpiece and the procedure was completed without further issue.The device in question was used with vapr3 with the output levels at cutting 180/coagulation 120.There was no surgical delay or harm to the patient because of this problem.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
VAPR III LOW PROFILE SUCTION ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7717996
Report Number1221934-2018-52441
Device Sequence Number1065236
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Catalogue Number225361
Device Lot NumberU1309137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2014
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1